Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 164, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 1, 2012, 4:42 PM EDT for Cumberland County, Hoke County, Sampson County, North Carolina. It was in force for 66 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2012, 4:42 PM EDT (20:42 UTC)
- Expired
- Jul 1, 2012, 5:48 PM EDT
- In force
- 66 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC, Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 5:20 PM EDT | TSTM WND DMG | 1 N Ivanhoe, NC | SEVERAL TREES DOWN NEAR IVANHOE AND HARRELLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:56 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2962 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS52 KRAH 012042
SVRRAH
NCC051-093-163-012200-
/O.NEW.KRAH.SV.W.0164.120701T2042Z-120701T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SAMPSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM TURKEY TO 11 MILES
SOUTH OF HOPE MILLS...OR ALONG A LINE EXTENDING FROM WARSAW TO 13
MILES NORTHEAST OF LUMBERTON...MOVING EAST AT 10 MPH. GOLF BALL
SIZED HAIL AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE LIKELY
WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TURKEY...
GARLAND...
IVANHOE...
CEDAR CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3461 7832 3467 7833 3485 7850 3483 7890
3488 7893 3495 7903 3485 7916 3497 7922
3504 7902 3508 7863 3515 7854 3527 7829
3522 7824 3520 7816 3489 7814 3474 7819
3471 7811 3456 7825
TIME...MOT...LOC 2041Z 284DEG 11KT 3502 7813 3481 7891
$$
773 follow-up statements
171
WWUS52 KRAH 012104
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT SUN JUL 1 2012
NCC093-012111-
/O.CAN.KRAH.SV.W.0164.000000T0000Z-120701T2200Z/
HOKE NC-
504 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOKE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF SOUTHEASTERN
HOKE COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3471 7811 3474 7819 3489 7814 3494 7814
3490 7830 3493 7854 3492 7899 3490 7896
3489 7893 3483 7890 3485 7850 3467 7833
3461 7832 3456 7825
TIME...MOT...LOC 2101Z 318DEG 24KT 3476 7813 3482 7895
$$
NCC051-163-012200-
/O.CON.KRAH.SV.W.0164.000000T0000Z-120701T2200Z/
CUMBERLAND NC-SAMPSON NC-
504 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN SAMPSON AND SOUTHERN CUMBERLAND COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HARRELLS TO 32 MILES WEST OF GARLAND...OR
ALONG A LINE EXTENDING FROM 8 MILES WEST OF WALLACE TO 13 MILES EAST
OF RED SPRINGS...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... IVANHOE...
HARRELLS... AND RURAL SOUTHERN CUMBERLAND COUNTIES.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3471 7811 3474 7819 3489 7814 3494 7814
3490 7830 3493 7854 3492 7899 3490 7896
3489 7893 3483 7890 3485 7850 3467 7833
3461 7832 3456 7825
TIME...MOT...LOC 2101Z 318DEG 24KT 3476 7813 3482 7895
$$
77952
WWUS52 KRAH 012124
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT SUN JUL 1 2012
NCC051-012132-
/O.CAN.KRAH.SV.W.0164.000000T0000Z-120701T2200Z/
CUMBERLAND NC-
524 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CUMBERLAND
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3468 7815 3456 7825 3461 7832 3467 7833
3481 7846 3485 7815 3475 7819 3474 7819
3471 7811
TIME...MOT...LOC 2122Z 292DEG 27KT 3464 7824
$$
NCC163-012200-
/O.CON.KRAH.SV.W.0164.000000T0000Z-120701T2200Z/
SAMPSON NC-
524 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHERN SAMPSON COUNTY...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
IVANHOE...OR 17 MILES WEST OF WALLACE...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... IVANHOE AND
HARRELLS.
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3468 7815 3456 7825 3461 7832 3467 7833
3481 7846 3485 7815 3475 7819 3474 7819
3471 7811
TIME...MOT...LOC 2122Z 292DEG 27KT 3464 7824
$$
77122
WWUS52 KRAH 012148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
548 PM EDT SUN JUL 1 2012
NCC163-012158-
/O.CAN.KRAH.SV.W.0164.000000T0000Z-120701T2200Z/
SAMPSON NC-
548 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SAMPSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3468 7815 3456 7825 3461 7832 3467 7833
3481 7846 3485 7815 3475 7819 3474 7819
3471 7811
TIME...MOT...LOC 2148Z 292DEG 27KT 3457 7802
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:03 PM EDT, 39 minutes earlier.
Area forecast discussion, Jul 1, 4:03 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 403 PM EDT SUN JUL 1 2012 .SYNOPSIS... UPPER LEVEL HIGH PRESSURE WILL HOLD OVER THE SOUTHEAST STATES THROUGH WEDNESDAY... WHILE A SERIES OF UPPER LEVEL DISTURBANCES TRACKS SOUTHEASTWARD FROM THE OHIO VALLEY ACROSS THE MID ATLANTIC REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1015 AM SUNDAY... SYNOPTIC OVERVIEW: THE MID LEVEL PATTERN REMAINS FAIRLY STAGNANT WITH 12Z UPPER AIR ANALYSES SHOWING AN ANTICYCLONE CENTERED OVER GA AND A FAIRLY SWIFT (FOR JULY) WNW FLOW TO ITS NORTH AND NORTHWEST... ON THE ORDER OF 35-40 KTS NEAR THE NC/VA BORDER. AN 850 MB TROUGH EXTENDS THROUGH CENTRAL NC... JUST EAST OF THE ANTICYCLONE CORE BETWEEN BIRMINGHAM AND ATLANTA (A SLIGHT BUMP TO THE SW FROM 24 HRS AGO)... AND TEMPS HERE REMAIN QUITE WARM AT 24-25C. AT THE SURFACE... A WEAK PRESSURE TROUGH EXTENDED FROM VA ACROSS KY AND CENTRAL IL TO SE IA... WITH THE STRONGER SYNOPTIC FRONT FURTHER NORTH FROM MN ACROSS SRN MI AND NRN OH THROUGH PA/NYC... AND A SURFACE TROUGH THROUGH THE WRN PIEDMONT OF THE CAROLINAS TO CENTRAL GA. PRECIP CHANCES AND SEVERE RISK: WITH EVIDENCE OF A STRONG EML ON REGIONAL SOUNDINGS... LAPSE RATES THROUGH THE COLUMN IN THE VICINITY AND UPSTREAM REMAIN RATHER HIGH... 6 C/KM AT 0-3 KM AND STEEPENING RAPIDLY... AND LIKEWISE IN THE MID LEVELS AT 7.5-8.0... EXPECTED TO RISE TOWARD 8.5 C/KM. MODELS ARE CONSISTENTLY SHOWING VERY STRONG INSTABILITY THIS AFTERNOON WITH LIFTED INDICES OF -10C TO -15C AND OVER 5000 J/KG OF MLCAPE MAINLY ALONG AND EAST OF HIGHWAY 1. THE 0C TO -20C LAYER ALOFT CONTINUES TO MOISTEN WITH RISING PW... AND GIVEN EXPECTATIONS OF VIGOROUS PARCEL ACCELERATION THIS AFTERNOON WITHIN THE MIXED PHASE HAIL GROWTH ZONE (-10C TO -30C LAYER CAPE OVER 1500 J/KG) AND IMPROVING DEEP LAYER SHEAR TO 25-40 KTS... THE RISK OF SEVERE STORMS -- LIKELY BEGINNING AS DISCRETE HAIL-PRODUCING CELLS BEFORE MORPHING INTO A QUASI-LINEAR SEVERE-WIND-DOMINANT CONVECTIVE COMPLEX (SUGGESTED BY THE DEEP AND STILL RATHER DRY MIXED LAYER ON FORECAST SOUNDINGS. FORWARD-PROPAGATING OUTFLOW FROM LAST NIGHT'S MCS OVER SRN IN IS STRENGTHENING ANEW OVER THE KY/VA BORDER... SUPPORTED BY STRENGTHENING UPPER DIVERGENCE... AND THIS FEATURE IS ON PACE TO REACH OUR CWA BY 1 PM. THE UPPER DIVERGENCE MAXIMUM IS EXPECTED TO SPREAD THROUGH CENTRAL NC THROUGH THE AFTERNOON INTO THE EVENING. THE SURFACE INVERSION HAS NOT YET MIXED OUT WITH ABUNDANT CONVECTIVE INHIBITION REMAINING BUT ELEVATED INSTABILITY IS HIGH AND THE INVERSION SHOULD BE QUICKLY BROKEN AS TEMPS (ALREADY IN THE MID 80S TO NEAR 90) STEADILY CLIMB. THE COMBINATION OF INCREASING DYNAMIC FORCING FOR ASCENT (WHICH INCLUDES THE MCV RESULTING FROM THE IN MCS) AND INSTABILITY (BUOYED BY SURFACE DEW POINTS THAT ARE MUCH HIGHER THAN YESTERDAY... BY 5 TO 15 DEGREES OUTSIDE OF THE OUTFLOW-AFFECTED TRIAD) SUGGESTS A GOOD CHANCE OF STRONG TO SEVERE STORMS SPREADING OVER NC THIS AFTERNOON INTO THE EVENING. REGARDING TEMPS... THE MORNING CONVECTIVE-DEBRIS MID CLOUDS HELPED HOLD READINGS UP A BIT OVERNIGHT... AS DID THE SURGE IN DEW POINTS. AS THESE CLOUDS ARE ALREADY DEPARTING... HEATING IS STRONG WITH CURRENT TEMPS RUNNING NEAR TO A FEW DEGREES ABOVE THE TEMPS AT THIS TIME YESTERDAY (THIS IS DUE IN PART TO THE WARMER LOWS HOWEVER). WITH THICKNESSES CLOSE TO YESTERDAY... EXPECT READINGS TO CONTINUE TO SOAR THROUGH THE 90S... ALTHOUGH THE INSTANCES OF 100+ READINGS MAY NOT BE AS PLENTIFUL AS YESTERDAY GIVEN THE ARRIVAL OF THE CONVECTION FROM OUR NORTHWEST... AND WITH THE LIKELIHOOD OF SOME HIGH-BASED CONVECTIVE AND SEA-BREEZE CLOUDS. THE SLIGHTLY LOWER TEMPS WILL BE MORE THAN OFFSET BY THE HIGHER HUMIDITY TO CREATE OPPRESSIVE HEAT INDEX VALUES... THUS THE EXCESSIVE HEAT WARNING WILL BE LEFT AS IS THROUGH EARLY EVENING... SINCE SUCCESSIVE DAYS OF THIS KIND OF HEAT WITH SCANT LITTLE RELIEF AT NIGHT HAVE BEEN SHOWN TO EXACERBATE THE RISKS OF HEAT-RELATED ILLNESSES. HIGHS 98-104 AND LOWS TONIGHT 71-77. -GIH && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 400 PM ... MONDAY THROUGH WEDNESDAY NIGHT... MID-UPPER ANTI-CYCLONE TAKES A POSITION OVER THE DEEP SOUTH AND EXTENDS NORTH INTO THE OH VALLEY. THIS WILL RESULT IN A NW FLOW ALOFT OVER CENTRAL NC. THIS SUGGEST THAT THE CURRENT HEAT WAVE WILL SLOWLY ABATE AND THAT CENTRAL NC SHOULD SEE SLIGHTLY BETTER CHANCES FOR SCATTERED CONVECTION. LOW LEVEL THICKNESSES MONDAY STILL A GOOD 20-25M ABOVE NORMAL...SUPPORTIVE OF MAX TEMPS IN VICINITY OF THE CENTURY MARK. SLIGHTLY HIGHER SURFACE DEWPOINTS YIELD HEAT INDICES NEAR 102 DEGREES NW AND 104-108 IN THE EAST-SE. POTENTIAL FOR CONVECTIVE DEBRIS CLOUDINESS IN THE MORNING WHICH MAY LIMIT MORNING INSOLATION. ALSO POTENTIAL FOR CONVECTION TO INITIATE BY MID DAY-EARLY AFTERNOON...PRIOR TO MAX HEATING. THESE FACTORS SUGGEST NOT EXTENDING THE EXCESSIVE HEAT WARNING ANOTHER DAY AND INSTEAD GO WITH A HEAT ADVISORY FOR THE BULK OF CENTRAL NC (EXCLUDING THE NW PIEDMONT). IF CLOUDINESS LESS EXTENSIVE THAN ANTICIPATED AND CONVECTION APPEARS IT WILL NOT FIRE UNTIL 3 PM OR LATER...COULD SEE A NEED FOR AN EXCESSIVE HEAT WARNING FOR THE SOUTHERN HALF OF THE CWA. EXPECT CONVECTIVE COVERAGE TO BE COMPARABLE TO THIS AFTERNOON AS BULK SHEAR VECTORS 30-35KTS SUGGEST SOME ORGANIZED CONVECTION. PLUS LOW LEVEL CONVECTIVE PARAMETERS IMPRESSIVE WITH MLCAPE VALUES OFF THE 12Z GFS 2500-4000 J/KG. THIS SUGGEST ANOTHER ROUND OF STRONG-SEVERE STORMS WITH LARGE HAIL AND LOCALLY DAMAGING WINDS. TUESDAY INTO WEDNESDAY...UPPER HIGH DRIFTS WEST THROUGH THE PERIOD ESTABLISHING A NW FLOW OVER CENTRAL NC. DISTURBANCES DROPPING SEWD IN THIS FLOW WILL INTERACT WITH THE MOIST AND MODERATELY UNSTABLE AIR MASS TO PRODUCE SCATTERED CONVECTION. MAY SEE CONVECTION AT ANYTIME BASED ON ARRIVAL OF DISTURBANCES BUT COVERAGE SHOULD BE GREATEST IN THE AFTERNOON-EVENING HOURS. TEMPS WILL REMAIN ABOVE NORMAL BUT NOT THE EXTREME LEVELS EXPERIENCED THIS WEEKEND. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 400 PM... THURSDAY... STRONG UPPER HIGH OVER THE CENTRAL PLAINS-MID MS VALLEY WILL MAINTAIN A NW FLOW ALOFT OVER CENTRAL NC THURSDAY WITH MINOR PERTURBATIONS IN THIS FLOW. THESE DISTURBANCES INTERACTING WITH THE MOIST UNSTABLE AIR MASS IN PLACE WILL TRIGGER CONVECTION...MOST PROMINENT IN THE AFTERNOON-EARLY EVENING HOURS. WILL MAINTAIN 30-40 PERCENT POPS IN THE AFTERNOON WITH HIGHEST POPS IN THE SOUTH AND EAST WHERE LOW LEVEL INSTABILITY PROJECTED TO BE GREATEST. THICKNESSES STILL AVERAGING ABOUT 10M ABOVE NORMAL. THIS SUGGEST MAX TEMPS IN THE LOW-MID 90S. FRIDAY THROUGH SUNDAY... STRONG UPPER HIGH GRADUALLY EXTENDS EAST TOWARD THE MID ATLANTIC AND THE CAROLINAS FRIDAY THROUGH SUNDAY. GRADUALLY RISING HEIGHTS AND ASSOCIATED WARMING ALOFT WILL SERVE TO INHIBIT CONVECTION SO WILL DECREASE POPS THROUGH THE PERIOD. WITH BUILDING UPPER RIDGE...LOW LEVEL THICKNESSES RESPOND...RETURNING TO AROUND 1440-1445M TERRITORY BY THE WEEKEND. PLAN TO HAVE MID 90S FOR MOST OF CENTRAL NC BY SUNDAY. MEDIUM RANGE GUIDANCE SUGGESTS A GENERAL NW FLOW ALOFT AROUND THE MID LEVEL RIDGE SITUATED OVER THE SOUTHEAST -- A PATTERN FAVORABLE FOR RIDGE-RIDING CONVECTIVE CLUSTERS THIS TIME OF YEAR -- WILL CONTINUE INTO THE MIDDLE OF THE WEEK. THIS PATTERN WILL BE FOLLOWED BY THE ESTABLISHMENT OF A WEAKNESS/SHEAR AXIS IN THE HOT MID LEVEL RIDGE...ENCOURAGED BY A TROUGH OFFSHORE THE PAC NW COAST THIS MORNING...BY THU INTO THE WEEKEND. BOTH PATTERNS SUGGEST PROBABILITY OF PRECIPITATION SHOULD BE AT OR ABOVE CLIMO - IN THE 20-30 PERCENT RANGE. CONSENSUS H85 TEMPS WITHIN A DEGREE OR TWO OF 20 SUGGESTS CONTINUED HOT CONDITIONS...WITH TEMPERATURES GENERALLY 92 TO 99 AND LOWER TO MIDDLE 70S EACH DAY AND NIGHT...RESPECTIVELY. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 200 PM SUNDAY... VFR CONDITIONS WILL DOMINATE THROUGH MIDDAY MONDAY AT ALL SITES. BUT THE MAIN CONCERN IS SCATTERED STRONG TO SEVERE STORMS THIS AFTERNOON. SUCH STORMS HAVE ALREADY AFFECTED INT AND GSO WITH NORTHWESTERLY (CROSSWIND AT GSO) WINDS BRIEFLY SUSTAINED NEAR 20 AND GUSTING TO 30-35 KTS. SIMILAR WINDS... AND STRONGER THAT COULD GUST TO 50 KTS... WILL BE POSSIBLE FOR A 1-2 HR PERIOD THIS AFTERNOON AT ALL LOCATIONS. EVEN NOT CLOSE TO A STORM... A GUST FRONT EXTENDING FROM JUST SOUTH OF BURLINGTON THROUGH HILLSBOROUGH TO NEAR ROXBORO WILL BRING WINDS OF 35-40 KTS. SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL TAF SITES UNTIL 8 PM THIS EVENING. MVFR FOG IS POSSIBLE 08Z-13Z MONDAY MORNING AT RDU/FAY/RWI. BEYOND MIDDAY MONDAY... ISOLATED TO SCATTERED STORMS ARE POSSIBLE FROM LATE MORNING THROUGH AFTERNOON... AND STRONG GUSTY WINDS OVER 50 MPH COULD OCCUR IN AND NEAR ANY STORMS. OTHERWISE... VFR CONDITIONS ARE LIKELY TO HOLD... WITH POSSIBLY SOME EARLY MORNING MVFR FOG. -GIH && .CLIMATE... DAILY RECORD HIGHS AND YEAR THE RECORD WAS LAST SET: JULY 1 (SUNDAY)-- RDU: 99 (2005) GSO: 98 (1954) (RECORD ALREADY BROKEN TODAY BY A HIGH OF 99) FAY: 104 (1959) JULY 2 (MONDAY)-- RDU: 101 (1954) GSO: 98 (1954) FAY: 106 (1931) ALL TIME RECORD HIGHS: RDU: 105 DEGREES (6/29/2012, 8/21/2007, 8/18/1988, 7/23/1952) GSO: 104 DEGREES (7/27/1914, 6/12/1914, 6/12/1912) FAY: 107 DEGREES (8/9/2007, 7/22/1932) && .RAH WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 11 PM EDT THIS EVENING FOR NCZ007>011-021>028-038>043-073>078-083>086-088-089. EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR NCZ078-083>086-088-089. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...WSS LONG TERM...WSS AVIATION...HARTFIELD
Hazardous weather outlook, Jul 1, 4:31 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT SUN JUL 1 2012 NCZ083>086-088-089-020845- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ078-020845- WAYNE- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-024>028-040>043-073>077-020845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE- HARNETT- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-020845- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH- 431 AM EDT SUN JUL 1 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO TONIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. IN ADDITION TO THE EXCESSIVE HEAT...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO MONDAY NIGHT. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jul 1, 4:04 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 6 NNW NEW HOPE 35.87N 78.00W
07/01/2012 NASH NC TRAINED SPOTTER
TREE DOWN ON A CAR... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200460
SECLocal storm report, Jul 1, 4:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
417 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL FAYETTEVILLE 35.07N 78.90W
07/01/2012 E1.75 INCH CUMBERLAND NC PUBLIC
SEVERAL PUBLIC REPORTS OF GOLF BALL SIZE HAIL IN
FAYETTEVILLE
&&
EVENT NUMBER RAH1200461
SECLocal storm report, Jul 1, 4:22 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 3 WSW NEW HOPE 35.78N 78.00W
07/01/2012 WILSON NC PUBLIC
TREE IN SOUTHBOUND LANE OF INTERSTATE 95 NEAR MILE
MARKER 123.
&&
EVENT NUMBER RAH1200462
GIHLocal storm report, Jul 1, 4:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 6 WSW CEDAR CREEK 34.93N 78.85W
07/01/2012 E1.00 INCH CUMBERLAND NC TRAINED SPOTTER
QUARTER SIZE HAIL
&&
EVENT NUMBER RAH1200463
SECLocal storm report, Jul 1, 4:31 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 WNW WILSON 35.74N 77.95W
07/01/2012 WILSON NC 911 CALL CENTER
TREES DOWN COUNTYWIDE.
&&
EVENT NUMBER RAH1200464
GIHLocal storm report, Jul 1, 4:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT SUN JUL 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 3 W VANDER 35.03N 78.85W
07/01/2012 E1.75 INCH CUMBERLAND NC TRAINED SPOTTER
GOLF BALL SIZE HAIL
&&
EVENT NUMBER RAH1200465
SECThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:31 PM EDT | Special Weather Statement | RAH | Guilford | 59 min |
| Jun 30, 10:29 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 30, 10:41 PM EDT | Special Weather Statement | RAH | Granville, Person | 64 min |
| Jun 30, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford, Orange | 62 min |
| Jun 30, 11:40 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 32 min |
| Jul 1, 1:10 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 65 min |
| Jul 1, 1:30 AM EDT | Special Weather Statement | RAH | Stanly | 60 min |
| Jul 1, 2:55 AM EDT | Special Weather Statement | RAH | Warren | 50 min |
| Jul 1, 4:00 AM EDT | Special Weather Statement | RAH | Granville, Person | 60 min |
| Jul 1, 4:06 AM EDT | Special Weather Statement | RAH | Halifax | 54 min |
| Jul 1, 4:30 AM EDT | Special Weather Statement | RAH | Vance | 45 min |
| Jul 1, 5:07 AM EDT | Special Weather Statement | RAH | Nash | 53 min |
| Jul 1, 7:16 AM EDT | Special Weather Statement | RAH | Warren | 74 min |
| Jul 1, 11:03 AM EDT | Special Weather Statement | RAH | Forsyth | 3 hr |
| Jul 1, 12:30 PM EDT | Special Weather Statement | RAH | Forsyth, Guilford | 60 min |
| Jul 1, 12:52 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford | 38 min |
| Jul 1, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Guilford, Orange, Person and 1 more | 64 min |
| Jul 1, 2:12 PM EDT | Special Weather Statement | RAH | Richmond | 48 min |
| Jul 1, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 45 min |
| Jul 1, 2:20 PM EDT | Special Weather Statement | RAH | Chatham, Lee, Orange, Wake | 55 min |
| Jul 1, 2:31 PM EDT | Special Weather Statement | RAH | Harnett | 44 min |
| Jul 1, 2:33 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Vance, Wake, Warren | 72 min |
| Jul 1, 2:37 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 21 min |
| Jul 1, 2:47 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 58 min |
| Jul 1, 2:54 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke | 66 min |
| Jul 1, 2:59 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond, Scotland | 61 min |
| Jul 1, 3:03 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake, Wilson | 57 min |
| Jul 1, 3:16 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 74 min |
| Jul 1, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 78 min |
| Jul 1, 3:44 PM EDT | Flash Flood Warning | RAH | Cumberland, Hoke, Sampson | 2 hr |
| Jul 1, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne, Wilson | 57 min |
| Jul 1, 3:55 PM EDT | Severe Thunderstorm Warning | RAH | Hoke | 35 min |
| Jul 1, 4:10 PM EDT | Areal Flood Advisory | RAH | Edgecombe | 66 min |
| Jul 1, 4:24 PM EDT | Tornado Warning | RAH | Sampson | 12 min |
| Jul 1, 4:59 PM EDT | Heat Advisory | RAH | Anson, Chatham, Cumberland, Durham, Edgecombe, Franklin and 18 more | 22 hr |
| Jul 1, 6:37 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 68 min |
| Jul 1, 7:48 PM EDT | Special Weather Statement | RAH | Anson, Richmond, Scotland | 87 min |
| Jul 1, 7:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.